Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 12, NWS Wilmington, NC

April 28, 2014Bladen County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 28, 2014, 5:50 PM EDT for Bladen County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2014, 5:50 PM EDT (21:50 UTC)
Expired
Apr 28, 2014, 6:30 PM EDT
In force
40 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 80 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WUUS52 KILM 282150
SVRILM
NCC017-282230-
/O.NEW.KILM.SV.W.0012.140428T2150Z-140428T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
550 PM EDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITE LAKE...OR 9 MILES NORTHEAST OF ELIZABETHTOWN...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  RURAL EASTERN BLADEN COUNTY AT 600 PM

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3478 7842 3475 7838 3473 7838 3470 7836
      3470 7835 3467 7832 3462 7831 3459 7829
      3460 7859 3477 7862 3481 7844
TIME...MOT...LOC 2150Z 261DEG 21KT 3470 7845

$$

BACON
2 follow-up statements
295 
WWUS52 KILM 282220
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
620 PM EDT MON APR 28 2014

NCC017-282230-
/O.CON.KILM.SV.W.0012.000000T0000Z-140428T2230Z/
BLADEN NC-
620 PM EDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL BLADEN COUNTY...

AT 617 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED OVER SOUTHEASTERN SAMPSON COUNTY...OR 19 MILES
SOUTH OF CLINTON...MOVING EAST AT 25 MPH.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3478 7842 3475 7838 3473 7838 3470 7836
      3470 7835 3467 7832 3462 7831 3463 7842
      3480 7848 3481 7844
TIME...MOT...LOC 2220Z 261DEG 21KT 3473 7824

$$

BACON
659 
WWUS52 KILM 282229
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT MON APR 28 2014

NCC017-282239-
/O.EXP.KILM.SV.W.0012.000000T0000Z-140428T2230Z/
BLADEN NC-
629 PM EDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BLADEN COUNTY
WILL EXPIRE AT 630 PM EDT...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3478 7842 3475 7838 3473 7838 3470 7836
      3470 7835 3467 7832 3462 7831 3463 7842
      3480 7848 3481 7844
TIME...MOT...LOC 2229Z 261DEG 21KT 3474 7818

$$

BACON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:48 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 28, 3:48 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT MON APR 28 2014

.SYNOPSIS...
UNSETTLED WEATHER WILL PERSIST OVER THE NEXT COUPLE OF DAYS AS SHOWERS
AND THUNDERSTORMS ARE EXPECTED INCREASE IN COVERAGE TODAY THROUGH
WEDNESDAY AS A TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST.
ANOTHER QUICK ROUND OF RAIN IS POSSIBLE LATE FRIDAY AND SATURDAY
BEFORE CONDITIONS DRY OUT INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...INCREASINGLY WARM AND MORE UNSTABLE AIR MASS
WITH TEMPS INTO THE 80S MOST PLACES. MODELS STILL SHOW MID TO UPPER
RIDGE LINED UP THE SOUTHEAST COAST WHICH SHOULD HELP TO INHIBIT SOME
OF THE STRONGEST CONVECTION RUNNING SOUTH...BUT AS TEMPS WARMED INTO
THE 80S AND DEWPOINTS INTO THE MID 60S CLOSER TO 70 OVER SOUTH
CAROLINA. HRRR AND RUC SHOWING BEST CAPE LINED UP INLAND FROM SOUTH
TO NORTH TOWARD DARLINGTON AND MARLBORO...BUT MAIN FOCUS OF STRONGER
CONVECTION WILL BE ALONG THE LINGERING FRONTAL BOUNDARY JUST TO THE
NORTH OF LOCAL FORECAST AREA. EXPECT SCT CONVECTION OVER THE AREA
WITH MAIN FOCUS ALONG SEA BREEZE CONVERGENT BOUNDARY AND RUNNING
ALONG LINGERING FRONTAL BOUNDARY. JUST NORTH OF BOUNDARY STILL
SEEING TEMPS NOT EVEN REACHING 70 WITH COOLER AIR WEDGED IN.

BEST HELICITY WILL RUN ALONG WARM FRONT WITH VALUES ABOVE 200 JUST
TO NORTH. OVERALL SHOULD BE RATHER FINE BOUNDARY OF STRONGEST STORMS
AS FORCING REMAINS WEAKER FARTHER SOUTH DUE TO INCREASED SUBSIDENCE
WITH MID TO UPPER RIDGE OVER THE SOUTHEAST COAST. THE STEERING FLOW
WILL PUSH ANY SHWRS/TSTMS THAT DEVELOP TOWARD THE COAST BUT THE MORE
STABILIZED AIR BEHIND SEA BREEZE SHOULD KEEP THE IMMEDIATE COAST
FREE OF STORMS. KEPT POPS VERY CLOSE TO PREVIOUS FORECAST WITH ONLY
MINOR ADJUSTMENTS AND WILL UPDATE AS NEEDED ONCE CONVECTION FLARES.
SHOULD SEE CLOUDS BLANKET MUCH OF THE AREA THROUGH THIS AFTERNOON AS
CONVECTIVE DEBRIS CLOUDS WILL BE STEERED EAST AND HIGH CLOUDS WILL
SPILL OVER THE MID TO UPPER RIDGE INTO LOCAL AREA.

THE STALLED BOUNDARY WILL BEGIN TO LIFT NORTH THROUGH TONIGHT AND
EXPECT LOCALIZED CONVECTION TO SHUT DOWN AS HEATING OF THE DAY CUTS
OFF AFTER SUNSET. THEREFORE WILL TAPER OFF POPS AFTER SUNSET LEAVING
BEST CHC TO THE NORTH ALONG BOUNDARY. SHOULD BE A RELATIVELY QUIET
NIGHT WITH ABUNDANT CLOUD COVER AND LOWS WELL ABOVE CLIMO...RUNNING
IN THE MID 60S IN A WARM AND HUMID AIRMASS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...ATTENTION THROUGHOUT THE ENTIRE FORECAST
PERIOD WILL FOCUS ON UNSETTLED WEATHER...INCLUDING THE THREAT FOR
SEVERE WEATHER JUST AHEAD OF AN APPROACHING COLD FRONT. LATEST
GUIDANCE CONTINUES TO ILLUSTRATE A LONGWAVE TROUGH ACROSS THE CONUS
WITH A PERSISTENT UPPER LEVEL LOW WHICH WILL SLOWLY PROGRESS ACROSS
THE MIDWEST OVER THE NEXT COUPLE OF DAYS. WARM TEMPERATURES AND
SOUTHWEST FLOW WILL ALLOW FOR A MOISTURE-RICH ATMOSPHERE...AS
DEWPOINTS ARE WELL IN THE 60S...TO REMAIN IN PLACE WITH HIGHS ON
TUESDAY IN THE LOWER 80S ACROSS THE ENTIRE FORECAST AREA. SHOWERS
AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY ON TUESDAY WHICH
IS IN GOOD AGREEMENT AS OUR AREA IS INCLUDED IN SPC'S SLIGHT RISK.
INTO WEDNESDAY...CONDITIONS WILL CONTINUE TO PROGRESS IN
INCREASE...AS IT LOOKS THE BETTER INSTABILITY AND LIFT WILL MOVE
INTO THE CENTRAL SC/NC/VA AREA...WITH A HEIGHTENED POSSIBILITY OF
SEVERE ESPECIALLY IN OUR WESTERN ZONES. DIFFICULTY WILL BE TIMING AS
MODELS HAVE EVER SO SLIGHTLY SLOWED DOWN THE PROGRESSION OF THE
SYSTEM IN PAST RUNS. HOWEVER...OVERALL ANTICIPATE MAIN THREAT TO
OCCUR WEDNESDAY  THROUGHOUT THE DAY WITH AMPLE DIURNAL HEATING WITH
HIGHS ON WEDNESDAY AGAIN IN THE 80S...INTO EARLY THURSDAY MORNING.
WILL ALSO TAKE INTO ACCOUNT THE INTERACTION OF THE SEA BREEZE AS
WELL ON BOTH DAYS AND ANY OTHER WANDERING BOUNDARIES ABOUT THE AREA.
THE PRIMARY THREATS WILL BE HAIL AND DAMAGING WINDS...ALONG WITH THE
POSSIBILITY OF TORNADOES.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...THURSDAY MAY BE RATHER ACTIVE. THE UPPER RIDGE
AXIS WILL BE OFFSHORE ALLOWING FOR DEEP SWRLY FLOW. SURFACE BOUNDARY
AND UPPER LEVEL VORT MAXES MAY SPONSOR DEEP ENOUGH LIFT FOR FAIRLY
WIDESPREAD CONVECTION. WIND FIELDS MAY BE STRONG ENOUGH FOR STORM
ORGANIZATION WITH DAMAGING WIND AND/OR HAIL. MORE QUESTIONABLE
WHETHER OR NOT INSTABILITY MANAGES TO DEVELOP HOWEVER. BOUNDARY
PUSHES OFFSHORE THURSDAY NIGHT WHICH  MAY ALLOW FOR A COOLER AND
DRIER FRIDAY. TRAILING UPPER ENERGY ON SATURDAY BUT TOUGH CALL AS TO
WHETHER OR NOT ENOUGH MOISTURE AROUND FOR MEANINGFUL RAIN CHANCES.
DRY WNW FLOW FOR SUNDAY AND MONDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 18Z..STILL LOOKING FOR CONVECTION TO FIRE ALONG A DIFFUSE WARM
FRONT THIS AFTERNOON. MOST OF THE ACTIVITY WILL BE OVER THE NORTHERN
THIRD OF THE CWA...BUT COULD NOT RULE OUT WEAK CONVECTION TO THE
SOUTH ALONG THE SEA BREEZE BOUNDARY. BRIEF IFR PERIODS ARE
POSSIBLE...MAINLY AT LBT AND ILM. MOST OF THE ACTIVITY WILL END THIS
EVENING AS THE WARM FRONT WAVES NORTH. WITH THE SOUTHWESTERLY FLOW
TONIGHT...IFR STRATUS IS A REASONABLE BET. TUESDAY...BECOMING VFR
WITH ANOTHER ROUND OF CONVECTION POSSIBLE BY THE END OF THE FORECAST
PERIOD.

EXTENDED OUTLOOK...SCATTERED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS POSSIBLE THROUGH THURSDAY. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...QUIET MARINE CONDITIONS OVERALL THROUGH
THIS AFTERNOON. HIGH PRESSURE REMAINS OVER THE AREA WITH
LINGERING BOUNDARY LIFTING NORTH OF THE THE WATERS. GRADIENT
REMAINS LIGHT WITH SOUTH TO SOUTHEAST FLOW REMAINING UNDER 10 KT
THROUGH THE MORNING HOURS WITH SEAS 2 FT OR LESS. MAY SEE A FEW
LINGERING SHOWERS MAKE IT OVER THE WATERS JUST ALONG NORTHERN
PORTION OF LOCAL WATERS.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...EXPECT SOUTH- SOUTHWEST FLOW TO PERSIST
THROUGH THE FORECAST PERIOD WITH INCREASING WINDS WEDNESDAY INTO
WEDNESDAY EVENING WHERE WINDS WILL INCREASE TO AROUND 20 TO 25
KTS...WHILE THE REMAINDER OF THE PERIOD ANTICIPATE 15 TO 20 KTS
WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. AS
FOR SEAS...2 TO 4 FT WITH 5 FT POSSIBLE. COULD SEE 6 TO 7 FT
POSSIBLE IN THE OUTER WATERS WEDNESDAY INTO THURSDAY MORNING.
ANTICIPATE CONDITIONS WILL WARRANT A SMALL CRAFT ADVISORY
WEDNESDAY EVENING.

LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 300 PM MONDAY...PREFRONTAL FLOW REGIME ON THURSDAY PROBABLY
STRONG ENOUGH TO WARRANT A SMALL CRAFT ADVISORY. A WINDSHIFT TO A
MORE OFFSHORE DIRECTION THURSDAY NIGHT INTO FRIDAY PAIRED WITH A
DOWNWARD TREND IN THE WIND SPEED WILL ALLOW ADVISORY TO BE DROPPED.
OFFSHORE WINDS AND FAIRLY SEASONABLE SEAS CONTINUES INTO SATURDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SGL
NEAR TERM...RGZ
SHORT TERM...SGL
LONG TERM...MBB
AVIATION...DL
Hazardous weather outlook, Apr 28, 4:02 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT MON APR 28 2014

NCZ107-292015-
INLAND NEW HANOVER-
402 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

MINOR COASTAL FLOODING MAY OCCUR ALONG THE CAPE FEAR RIVER AT
DOWNTOWN WILMINGTON THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MINOR COASTAL FLOODING MAY OCCUR ALONG THE CAPE FEAR RIVER AT
DOWNTOWN WILMINGTON TUESDAY EVENING AND WEDNESDAY EVENING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-292015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
402 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-292015-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
402 PM EDT MON APR 28 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-292015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
402 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT CONDITIONS ARE LIKELY LATE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 28, 5:03 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
503 PM EDT MON APR 28 2014

NCZ096-282130-
BLADEN-
503 PM EDT MON APR 28 2014

...A STRONG THUNDERSTORM CLIPPING EXTREME NORTHERN BLADEN COUNTY...

AT 502 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST
NORTH OF JEROME...OR ABOUT 16 MILES NORTH OF ELIZABETHTOWN...MOVING
EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE AMMON AND JEROME.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3484 7849 3483 7846 3478 7842 3475 7839
      3477 7871 3485 7874 3485 7853 3485 7852
      3486 7850
TIME...MOT...LOC 2102Z 261DEG 21KT 3486 7865

BACON
Special weather statement, Apr 28, 5:07 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
507 PM EDT MON APR 28 2014

NCZ087-282200-
ROBESON-
507 PM EDT MON APR 28 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ROBESON COUNTY THROUGH 600
PM EDT...

AT 508 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF WAKULLA...OR ABOUT 9 MILES WEST OF RED SPRINGS...MOVING
EAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE RED SPRINGS...BUIE...HOWELLSVILLE...
REX...SHANNON...ST. PAULS...TOLARSVILLE...WAKULLA...LUMBER BRIDGE...
PARKTON AND RENNERT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3492 7897 3489 7892 3486 7892 3477 7886
      3474 7885 3469 7880 3468 7880 3475 7936
      3477 7934 3482 7936 3484 7936 3484 7919
      3496 7903
TIME...MOT...LOC 2108Z 276DEG 25KT 3484 7930

BACON
Special weather statement, Apr 28, 5:25 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
525 PM EDT MON APR 28 2014

NCZ096-282200-
BLADEN-
525 PM EDT MON APR 28 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS CENTRAL BLADEN COUNTY
THROUGH 600 PM EDT...

AT 525 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELIZABETHTOWN...MOVING EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LAGOON...RUSKIN AND
WHITE LAKE.

HAZARDS INCLUDE...
PEA TO PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3470 7836 3470 7835 3467 7832 3465 7832
      3465 7831 3460 7830 3458 7826 3456 7825
      3455 7865 3473 7875 3474 7838
TIME...MOT...LOC 2125Z 265DEG 22KT 3465 7862

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:03 PM EDTSpecial Weather StatementILMBladen27 min
Apr 28, 5:07 PM EDTSpecial Weather StatementILMRobeson53 min
Apr 28, 5:13 PM EDTSevere Thunderstorm WarningILMRobeson47 min
Apr 28, 5:25 PM EDTSpecial Weather StatementILMBladen35 min
Apr 28, 6:10 PM EDTCoastal Flood AdvisoryILMNew Hanover6 hr
Apr 28, 6:54 PM EDTSpecial Weather StatementILMPender66 min
Apr 28, 6:59 PM EDTSpecial Weather StatementILMCumberland31 min
Apr 28, 7:32 PM EDTSevere Thunderstorm WarningILMBladen58 min
Apr 28, 7:53 PM EDTTornado WarningILMBladen52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.